Alert archive / Nevada / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2007, 6:55 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 6:55 PM PDT (01:55 UTC)
- Expired
- Jul 27, 2007, 10:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 280155 FFWVEF NVC003-280500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 655 PM PDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1000 PM PDT. * AT 644 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 7 MILES SOUTH OF MOAPA. THE STORM WAS MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IMPACTED INCLUDE...LOGANDALE...MOAPA...OVERTON AND VALLEY OF FIRE STATE PARK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. LAT...LON 3633 11476 3634 11443 3675 11444 3676 11478 $$ PIERCE
3 follow-up statements
000 WGUS75 KVEF 280231 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 727 PM PDT FRI JUL 27 2007 NVC003-280500- CLARK NV- 727 PM PDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM PDT FOR NORTH CENTRAL CLARK COUNTY... AT 718 PM PDT...THE PUBLIC REPORTED VERY HEAVY RAIN FALLING FROM A THUNDERSTORM AT THE MOAPA TRIBAL ENTERPRISES LOCATION ALONG INTERSTATE 15 NEAR MILE MARKER 77. THIS STORM WAS LOCATED NEAR THE VALLEY OF FIRE STATE PARK. AUTOMATED GAGES IN THE CALIFORNIA WASH AND NORTH OF MOAPA REPORTED UPWARDS OF TWO INCHES OF RAIN IN LESS THAN ONE HOUR. RAIN RATES WILL BEGIN TO TAPPER OFF IN THE NEXT 20 MINUTES. THE INTENSITY OF THE RAINFALL IS PRODUCING FLASH FLOODING IN NORMALLY DRY WASHES. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOGANDALE...OVERTON AND VALLEY OF FIRE STATE PARK MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. LAT...LON 3633 11476 3634 11443 3675 11444 3676 11478 $$ PIERCE
000 WGUS75 KVEF 280338 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 834 PM PDT FRI JUL 27 2007 NVC003-280500- CLARK NV- 834 PM PDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM PDT FOR NORTH CENTRAL CLARK COUNTY... AT 828 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS PRODUCING HEAVY RAIN NEAR MOAPA AND THE VALLEY OF FIRE STATE PARK HAVE WEAKENED. AUTOMATED GAGES NORTH OF MOAPA AND ALONG THE CALIFORNIA WASH REPORTED UP TO TWO INCHES OF RAIN FROM THE STORM. NORMALLY DRY WASHES IN THE AREA WILL CONTINUE TO CARRY WATER FOR ANOTHER HOUR OR TWO. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOAPA... LOGANDALE...OVERTON AND THE VALLEY OF FIRE STATE PARK. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. LAT...LON 3633 11476 3634 11443 3675 11444 3676 11478 $$ PIERCE
000 WGUS75 KVEF 280437 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 932 PM PDT FRI JUL 27 2007 NVC003-280500- CLARK NV- 932 PM PDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM PDT FOR NORTH CENTRAL CLARK COUNTY... AT 930 PM PDT...AN AUTOMATED SENSOR IN THE CALIFORNIA WASH JUST SOUTHWEST OF MOAPA INDICATED UP TO 4 FEET OF WATER FLOWING THROUGH THE WASH AROUND 9 PM. AT 930 PM...THE WATER LEVEL HAS BEGUN TO DECREASE. OTHER WASHES IN THE AREA ARE LIKELY FLOWING WITH 1 TO TWO FEET OF WATER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOAPA...CALIFORNIA WASH AND THE VALLEY OF FIRE STATE PARK. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. LAT...LON 3633 11476 3634 11443 3675 11444 3676 11478 $$ PIERCE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:00 PM PDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 27, 3:00 PM PDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT FRI JUL 27 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE OVER SOUTHERN CALIFORNIA TODAY AND GRADUALLY BRING DRIER AND INCREASINGLY MORE STABLE AIR TO SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA OVER THE WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE SATURDAY OVER ALL OF THE FORECAST AREA EXCEPT FOR NORTHWEST ARIZONA. && .SHORT TERM...ONCE AGAIN THUNDERSTORMS FIRING UP ACROSS MOHAVE COUNTY WITH COLLIDING BOUNDARIES HELPING TO SUSTAIN ADDITIONAL STORM DEVELOPMENT. ACTIVITY WEST OF MOHAVE COUNTY HAS BEEN ISOLATED DUE TO ADDITIONAL WARM AIR ALOFT AS THE HIGH SHIFTS FURTHER WEST. MORNING SOUNDINGS DID SHOW SOME CAPPING THIS AFTERNOON OVER THE WESTERN HALF OF THE CWA. MODELS ARE SHOWING THE HIGH CENTER OVER CENTRAL NEVADA SATURDAY TO REMAIN NEARLY STATIONARY THROUGH MONDAY...BUT EVENTUALLY WORK BACK TOWARD THE 4-CORNERS REGION. STILL EXPECT MOISTURE TO REMAIN IN PLACE OVER MOHAVE COUNTY AND WILL LEAVE THE HIGHEST MENTION OF THUNDERSTORMS OVER THAT AREA. REMAINDER OF THE CWA WILL SEE A DECREASE IN ACTIVITY AS DRIER AIR WORKS SOUTH AROUND THE HIGH. && .LONG TERM...MONDAY THROUGH FRIDAY. AS HIGH PRESSURE SITS OVER THE FORECAST AREA ON MONDAY TEMPERATURES WILL BE THE WARMEST DURING THE EXTENDED TIME PERIOD...REMAINING FIVE PLUS DEGREES ABOVE NORMAL. MOISTURE INCREASES ON TUESDAY AND REMAINS HIGH AS THE HIGH SLIDES EASTWARD BACK TOWARD THE FOUR CORNERS AREA. INCREASED POPS AND CLOUD COVER ON WEDNESDAY TO REFLECT THIS TREND AND DECREASED TEMPERATURES A DEGREE OR SO. FOR THURSDAY AND FRIDAY...EXPECT THE EASTERN PART OF THE FORECAST...ESPECIALLY MOHAVE COUNTY...TO HAVE THE BEST CHANCE OF RAIN AS THE HIGH MOVES FURTHER TO THE EAST. && AVIATION...FOR MCCARRAN...EXPECT THUNDERSTORMS TO STAY AWAY FROM THE TERMINAL TODAY AND THROUGH THE WEEKEND. THE MOST ACTIVE WEATHER WILL OCCUR TO THE EAST ALONG THE MORMON MESA AND PEACH SPRINGS CORRIDORS. WINDS WILL BE 10 KTS OR LESS TODAY AND MAINLY FROM THE EAST AND BECOMING SOUTHWEST AFTER SUNSET. CEILINGS ABOVE 10K FT CAN OCCUR THROUGHOUT OF THE DAY AND EVENING AS DEBRIS FROM THUNDERSTORMS EAST AND SOUTH OF THE VEGAS VALLEY MOVE OVERHEAD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS ARE MOST LIKELY OVER MOHAVE AND LINCOLN COUNTIES THIS AFTERNOON AND EVENING AND THE SOUTHERN NEVADA MOUNTAINS. MID LEVEL CEILINGS IN THE 10 TO 15K FT LEVELS COULD ALSO OCCUR AS BLOW OFF OR REMNANTS FROM THUNDERSTORMS. THIS PATTERN WILL CONTINUE THE NEXT FEW DAYS. && && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...FLASH FLOOD WATCH UNTIL 9PM MST FOR ZONES 001/003. .CA...NONE. && GORELOW/81 HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 6:37 AM PDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 637 AM PDT FRI JUL 27 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-281400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 637 AM PDT FRI JUL 27 2007 /637 AM MST FRI JUL 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL CONTINUE TO FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT REGION MAINLY SOUTHEAST OF INTERSTATE 15. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORM COVERAGE WILL DECREASE SATURDAY AND SUNDAY ACROSS SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA BUT SCATTERED THUNDERSTORMS WILL PERSIST OVER NORTHWEST ARIZONA. MONSOONAL MOISTURE IS FORECAST TO INCREASE FROM THE SOUTHEAST AGAIN EARLY NEXT WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE ACROSS THE REGION. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.
In the hours before
Local storm report, Jul 27, 2:21 PM PDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 25 SE CALIENTE 37.36N 114.19W
07/27/2007 E1.00 INCH LINCOLN NV PUBLIC
QUARTER SIZE HAIL REPORTED AT BEAVER DAM.
&&
81Local storm report, Jul 27, 4:06 PM PDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
406 PM PDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 31 S MEADVIEW 35.55N 114.07W
07/27/2007 E0.00 INCH MOHAVE AZ EMERGENCY MNGR
REPORTS OF HEAVY RAIN ALONG STOCKTON ROAD. SOME LOCATIONS
ARE BECOMING IMPASSIBLE.
&&
81Local storm report, Jul 27, 4:09 PM PDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
409 PM PDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 31 S MEADVIEW 35.55N 114.07W
07/27/2007 MOHAVE AZ EMERGENCY MNGR
REPORTS OF HEAVY RAIN ALONG STOCKTON ROAD. SOME LOCATIONS
ARE BECOMING IMPASSIBLE.
&&
81Local storm report, Jul 27, 4:51 PM PDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
451 PM PDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST PIPE SPRING NATIONAL MO 36.87N 112.73W
07/27/2007 M45 MPH MOHAVE AZ TRAINED SPOTTER
THE MONUMENT MEASURED A 45 MPH WIND GUST WITH HORIZONTAL
RAIN. MEASURED 1/4 INCH OF RAIN.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:11 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 79 min |
| Jul 27, 7:35 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 55 min |
| Jul 27, 7:35 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 55 min |
| Jul 28, 11:36 AM PDT | Flash Flood Watch | VEF | 9 hr |
Nearby
Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.